skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Superconformal index, BPS monodromy and chiral algebras

Abstract

We show that specializations of the 4d N = 2 superconformal index labeled by an integer N is given by Tr MN where M is the Kontsevich-Soibelman monodromy operator for BPS states on the Coulomb branch. We provide evidence that the states enumerated by these limits of the index lead to a family of 2d chiral algebras AN. This generalizes the recent results for the N = –1 case which corresponds to the Schur limit of the superconformal index. We show that this specialization of the index leads to the same integrand as that of the elliptic genus of compactification of the superconformal theory on S 2 × T 2 where we turn on 1/2 N units of U(1) r flux on S 2.

Authors:
 [1];  [2];  [3];  [4]
  1. Scuola Internazionale Superiore di Studi Avanzati, Trieste (Italy)
  2. Univ. of California, La Jolla, CA (United States). Dept. of Physics
  3. Harvard Univ., Cambridge, MA (United States). Jefferson Physical Lab.
  4. Harvard Univ., Cambridge, MA (United States). Jefferson Physical Lab. and Center for Mathematical Sciences and Applications; California Inst. of Technology (CalTech), Pasadena, CA (United States). Walter Burke Inst. for Theoretical Physics
Publication Date:
Research Org.:
Univ. of California, San Diego, CA (United States)
Sponsoring Org.:
USDOE Office of Science (SC)
OSTI Identifier:
1504762
Grant/Contract Number:  
[SC0009919; PHY-1067976]
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
[Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2017; Journal Issue: 11]; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; Conformal Field Theory; Supersymmetric Gauge Theory

Citation Formats

Cecotti, Sergio, Song, Jaewon, Vafa, Cumrun, and Yan, Wenbin. Superconformal index, BPS monodromy and chiral algebras. United States: N. p., 2017. Web. doi:10.1007/jhep11(2017)013.
Cecotti, Sergio, Song, Jaewon, Vafa, Cumrun, & Yan, Wenbin. Superconformal index, BPS monodromy and chiral algebras. United States. doi:10.1007/jhep11(2017)013.
Cecotti, Sergio, Song, Jaewon, Vafa, Cumrun, and Yan, Wenbin. Mon . "Superconformal index, BPS monodromy and chiral algebras". United States. doi:10.1007/jhep11(2017)013. https://www.osti.gov/servlets/purl/1504762.
@article{osti_1504762,
title = {Superconformal index, BPS monodromy and chiral algebras},
author = {Cecotti, Sergio and Song, Jaewon and Vafa, Cumrun and Yan, Wenbin},
abstractNote = {We show that specializations of the 4d N = 2 superconformal index labeled by an integer N is given by Tr MN where M is the Kontsevich-Soibelman monodromy operator for BPS states on the Coulomb branch. We provide evidence that the states enumerated by these limits of the index lead to a family of 2d chiral algebras AN. This generalizes the recent results for the N = –1 case which corresponds to the Schur limit of the superconformal index. We show that this specialization of the index leads to the same integrand as that of the elliptic genus of compactification of the superconformal theory on S2 × T2 where we turn on 1/2N units of U(1)r flux on S2.},
doi = {10.1007/jhep11(2017)013},
journal = {Journal of High Energy Physics (Online)},
number = [11],
volume = [2017],
place = {United States},
year = {2017},
month = {11}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 12 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

(0,4) dualities
journal, March 2016

  • Putrov, Pavel; Song, Jaewon; Yan, Wenbin
  • Journal of High Energy Physics, Vol. 2016, Issue 3
  • DOI: 10.1007/JHEP03(2016)185

The N = 2 $$ \mathcal{N}=2 $$ superconformal bootstrap
journal, March 2016

  • Beem, Christopher; Lemos, Madalena; Liendo, Pedro
  • Journal of High Energy Physics, Vol. 2016, Issue 3
  • DOI: 10.1007/JHEP03(2016)183

Elliptic Genera of 2d $${\mathcal{N}}$$ N = 2 Gauge Theories
journal, November 2014

  • Benini, Francesco; Eager, Richard; Hori, Kentaro
  • Communications in Mathematical Physics, Vol. 333, Issue 3
  • DOI: 10.1007/s00220-014-2210-y

Topological reduction of 4D SYM to 2D σ-models
journal, August 1995


BPS Quivers and Spectra of Complete $${\mathcal{N} = 2}$$ N = 2 Quantum Field Theories
journal, August 2013

  • Alim, Murad; Cecotti, Sergio; Córdova, Clay
  • Communications in Mathematical Physics, Vol. 323, Issue 3
  • DOI: 10.1007/s00220-013-1789-8

Topological quantum field theory
journal, September 1988

  • Witten, Edward
  • Communications in Mathematical Physics, Vol. 117, Issue 3
  • DOI: 10.1007/BF01223371

Four-Dimensional Wall-Crossing via Three-Dimensional Field Theory
journal, July 2010

  • Gaiotto, Davide; Moore, Gregory W.; Neitzke, Andrew
  • Communications in Mathematical Physics, Vol. 299, Issue 1
  • DOI: 10.1007/s00220-010-1071-2

The Annihilating Ideals of Minimal Models
journal, April 1992

  • Feigin, Boris L.; Nakanishi, Tomoki; Ooguri, Hirosi
  • International Journal of Modern Physics A, Vol. 07, Issue supp01a
  • DOI: 10.1142/S0217751X92003793

Central charges and RG flow of strongly-coupled $ \mathcal{N}=2 $ theory
journal, March 2013


Gauge Theories and Macdonald Polynomials
journal, November 2012

  • Gadde, Abhijit; Rastelli, Leonardo; Razamat, Shlomo S.
  • Communications in Mathematical Physics, Vol. 319, Issue 1
  • DOI: 10.1007/s00220-012-1607-8

Superconformal indices of generalized Argyres-Douglas theories from 2d TQFT
journal, February 2016


Schur indices, BPS particles, and Argyres-Douglas theories
journal, January 2016


Abelian current algebra and the Virasoro algebra on the lattice
journal, October 1993


Multiple series Rogers-Ramanujan type identities
journal, January 1984


Refined, Motivic, and Quantum
journal, November 2009


Twistorial topological strings and a $\mathrm{tt}^*$ geometry for $\mathcal{N} = 2$ theories in 4d
journal, January 2016

  • Cecotti, Sergio; Neitzke, Andrew; Vafa, Cumrun
  • Advances in Theoretical and Mathematical Physics, Vol. 20, Issue 2
  • DOI: 10.4310/ATMP.2016.v20.n2.a1

Galois covers of $\mathcal{N}=2$ BPS spectra and quantum monodromy
journal, January 2016

  • Cecotti, Sergio; Del Zotto, Michele
  • Advances in Theoretical and Mathematical Physics, Vol. 20, Issue 6
  • DOI: 10.4310/ATMP.2016.v20.n6.a1

Characters of graded parafermion conformal field theory
journal, January 2007

  • Fortin, Jean-François; Mathieu, Pierre; Warnaar, S. Ole
  • Advances in Theoretical and Mathematical Physics, Vol. 11, Issue 6
  • DOI: 10.4310/ATMP.2007.v11.n6.a2

An Analytic Generalization of the Rogers-Ramanujan Identities for Odd Moduli
journal, October 1974


$\mathcal{N} = 2$ quantum field theories and their BPS quivers
journal, January 2014

  • Alim, Murad; Cecotti, Sergio; Córdova, Clay
  • Advances in Theoretical and Mathematical Physics, Vol. 18, Issue 1
  • DOI: 10.4310/ATMP.2014.v18.n1.a2

Dedekind's η-function and Rogers-Ramanujan identities
journal, February 2012

  • Warnaar, S. Ole; Zudilin, Wadim
  • Bulletin of the London Mathematical Society, Vol. 44, Issue 1
  • DOI: 10.1112/blms/bdr019

Classification of 4d $ \mathcal{N} $ =2 gauge theories
journal, December 2013

  • Bhardwaj, Lakshya; Tachikawa, Yuji
  • Journal of High Energy Physics, Vol. 2013, Issue 12
  • DOI: 10.1007/JHEP12(2013)100

Elliptic Genera of Two-Dimensional $${\mathcal{N} = 2}$$ N = 2 Gauge Theories with Rank-One Gauge Groups
journal, November 2013

  • Benini, Francesco; Eager, Richard; Hori, Kentaro
  • Letters in Mathematical Physics, Vol. 104, Issue 4
  • DOI: 10.1007/s11005-013-0673-y

Higher S-dualities and Shephard-Todd groups
journal, September 2015

  • Cecotti, Sergio; Del Zotto, Michele
  • Journal of High Energy Physics, Vol. 2015, Issue 9
  • DOI: 10.1007/JHEP09(2015)035

String Vacua and Orbifoldized lg Models
journal, June 1989


Dilogarithm Identities in Conformal Field Theory
journal, June 1993


Electric-magnetic duality, monopole condensation, and confinement in N=2 supersymmetric Yang-Mills theory
journal, September 1994


On the reduction of 4d N = 1 $$ \mathcal{N}=1 $$ theories on S 2 $$ {\mathbb{S}}^2 $$
journal, November 2015

  • Gadde, Abhijit; Razamat, Shlomo S.; Willett, Brian
  • Journal of High Energy Physics, Vol. 2015, Issue 11
  • DOI: 10.1007/JHEP11(2015)163

General Argyres-Douglas theory
journal, January 2013


Dyons of charge eθ/2π
journal, October 1979


Infinite Chiral Symmetry in Four Dimensions
journal, January 2015

  • Beem, Christopher; Lemos, Madalena; Liendo, Pedro
  • Communications in Mathematical Physics, Vol. 336, Issue 3
  • DOI: 10.1007/s00220-014-2272-x

On classification ofN=2 supersymmetric theories
journal, December 1993

  • Cecotti, Sergio; Vafa, Cumrun
  • Communications in Mathematical Physics, Vol. 158, Issue 3
  • DOI: 10.1007/BF02096804

Supersymmetric field theories on three-manifolds
journal, May 2013

  • Closset, Cyril; Dumitrescu, Thomas T.; Festuccia, Guido
  • Journal of High Energy Physics, Vol. 2013, Issue 5
  • DOI: 10.1007/JHEP05(2013)017

The BPS spectrum of the 4d $ \mathcal{N}=2 $ SCFT’s H 1, H 2, D 4, E 6, E 7, E 8
journal, June 2013

  • Cecotti, Sergio; Del Zotto, Michele
  • Journal of High Energy Physics, Vol. 2013, Issue 6
  • DOI: 10.1007/JHEP06(2013)075

Classification of complete $N = 2$ supersymmetric theories in 4 dimensions
journal, January 2013


Monopoles, duality and chiral symmetry breaking in N = 2 supersymmetric QCD
journal, December 1994


Quantum Wall Crossing in $${{\mathcal N}=2}$$ Gauge Theories
journal, October 2010

  • Dimofte, Tudor; Gukov, Sergei; Soibelman, Yan
  • Letters in Mathematical Physics, Vol. 95, Issue 1
  • DOI: 10.1007/s11005-010-0437-x

An Index for 4 Dimensional Super Conformal Theories
journal, June 2007

  • Kinney, Justin; Maldacena, Juan; Minwalla, Shiraz
  • Communications in Mathematical Physics, Vol. 275, Issue 1
  • DOI: 10.1007/s00220-007-0258-7

A topologically twisted index for three-dimensional supersymmetric theories
journal, July 2015

  • Benini, Francesco; Zaffaroni, Alberto
  • Journal of High Energy Physics, Vol. 2015, Issue 7
  • DOI: 10.1007/JHEP07(2015)127

2d index and surface operators
journal, March 2014


Line Operator Index on S 1 × S 3
journal, May 2012

  • Gang, Dongmin; Koh, Eunkyung; Lee, Kimyeong
  • Journal of High Energy Physics, Vol. 2012, Issue 5
  • DOI: 10.1007/JHEP05(2012)007

Central charges of 𝒩 = 2 superconformal field theories in four dimensions
journal, September 2008


CATEGORICAL TINKERTOYS FOR ${\mathcal N} = 2$ GAUGE THEORIES
journal, March 2013


3-Manifolds and 3d indices
journal, January 2013

  • Dimofte, Tudor; Gaiotto, Davide; Gukov, Sergei
  • Advances in Theoretical and Mathematical Physics, Vol. 17, Issue 5
  • DOI: 10.4310/ATMP.2013.v17.n5.a3

Variants of the Rogers–Ramanujan Identities
journal, October 1999

  • Garrett, Kristina; Ismail, Mourad E. H.; Stanton, Dennis
  • Advances in Applied Mathematics, Vol. 23, Issue 3
  • DOI: 10.1006/aama.1999.0658

Four Dimensional Superconformal Index from q -Deformed Two Dimensional Yang-Mills Theory
journal, June 2011


On the conformal field theory of the Higgs branch
journal, July 1997


Two-dimensional SCFTs from wrapped branes and c-extremization
journal, June 2013

  • Benini, Francesco; Bobev, Nikolay
  • Journal of High Energy Physics, Vol. 2013, Issue 6
  • DOI: 10.1007/JHEP06(2013)005

Argyres-Douglas theories, the Macdonald index, and an RG inequality
journal, February 2016

  • Buican, Matthew; Nishinaka, Takahiro
  • Journal of High Energy Physics, Vol. 2016, Issue 2
  • DOI: 10.1007/JHEP02(2016)159

Counting chiral primaries in , superconformal field theories
journal, July 2006


Y -systems, Q -systems, and 4D $\mathcal {N}=2$ supersymmetric QFT
journal, November 2014


On the superconformal index of Argyres–Douglas theories
journal, December 2015


Exceptional vector bundles, tilting sheaves and tilting complexes for weighted projective lines
journal, January 2004

  • Meltzer, Hagen
  • Memoirs of the American Mathematical Society, Vol. 171, Issue 808
  • DOI: 10.1090/memo/0808

    Works referencing / citing this record:

    Schur correlation functions on S3 × S1
    journal, July 2019